Aspirin and warfarin

My INR has halved and I am now 1.8 at today's test. The phlebotomist said she knew it was going to be low as she was the doing the test because my blood was very sticky and I knew because I had a bad headache, tingly face and tongue and felt dizzy.

She said I needed to see a dr. The dr rang me this afternoon and said he didn't know what to do but suggested taking aspirin for 3-5 days as well as my warfarin which has been increased to 8mg.

When I went to our village pharmacy to get the aspirin the pharmacist said that she strongly disagreed - she seemed to know a lot about APS and said she thought I should give the increased warfarin a chance to work. She said aspirin and warfarin is a dangerous combination even for 3 days if unsupervised. . She did say keep up the paracetamol I have been having for the headache and tingliness which have improved since I started paracetamol at breakfast.

Any thoughts on aspirin and warfarin would be appreciated as I feel sure this will be brought up again by my dr. .

Lynn.

9 Replies

oldestnewest
  • hi,it takes at least 3 days for the warfarin to work,if anything just increase the dose for a day to an extra mg.cut back on vitamin k and increase blood thinning food,

  • Hi Lynn

    Firstly, I would do what your Dr. has told you rather than the pharmacist; you Dr. has ultimate responsibilty for your APS management.

    I took 75mg Aspirin & Warfarin together for 10 years, on Prof Hughes instructions, and never had any problems.

    If my INR had been that low I would have given myself a Fragmin injection each morning until my INR was back in range as well as 75mg Aspirin).

    The symptoms that you describe are exactly what I used to get when my INR was below 3.3 (target range 3.8 - 4.2)

    I am now on Fragmin instead of Warfarin and, personally, I much prefer it.

    Best wishes and good luck.

    Dave

  • I would phone up the Haematologist or your Gp 1.8 is not good enough ask if you can have an injection of Clexane or something similar, doesn't hurt to ask.

    Tell them what your symptoms are. I would do it now xx

  • Hi Stillwaiting,

    I absolutely agree with Dave and Daisyd. 1.8 is absolutely too low INR. The doctor is resposible for you trieatment.

    You must do something NOW!

    Take care

    Kerstin

  • I take 7.5 mg warfarin and 81 mg aspirin daily. I've been told that they work differently.

  • I too take 100mg aspirin and warfarin daily.

    I agree with the others about checking with your dr and asking about a bridging heparin dose.

  • Thank you for all your replies - you are helping me to learn more :)

    INR now 2

    Lynn

  • never any clots or dvt but still put on warfarin aspirin and tinzapirin for aps.

    Iread tthat warfarin and aspirin are dangerous. scary

  • Hi mag7 again,

    I think you should put a question about this. You might get answers from other members that way. Still we are no doctors here just have APS.

    One months ago i asked you if you had an APS-Specialist? If you have APS that is very important. You should not be afraid of taking your drugs. What therapeutic INR-level of Warfarin are you on?

    Kerstin in Stockholm

You may also like...